Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 11, NWS Albuquerque, NM

April 23, 2007

NWS Albuquerque, NM issued this wind advisory at Apr 23, 2007, 10:43 AM MDT. It took effect at Apr 23, 2007, 2:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 10:43 AM MDT (16:43 UTC)
In effect from
Apr 23, 2007, 2:00 PM MDT
Expired
Apr 23, 2007, 10:03 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 231643
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1043 AM MDT MON APR 23 2007

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.INTENSE LOW PRESSURE MOVING ACROSS THE FOUR CORNERS WILL COMBINE
WITH A STRONG JET STREAM TO PRODUCE VERY WINDY CONDITIONS ACROSS
MUCH OF CENTRAL AND SOUTH CENTRAL NEW MEXICO THIS AFTERNOON AND
EVENING...ESSENTIALLY FROM INTERSTATE 40 SOUTHWARD. THE STRONGEST
WINDS ARE EXPECTED OVER THE SOUTH CENTRAL MOUNTAINS THIS EVENING
WITH GUSTS TO 65 MPH POSSIBLE. STRONG WINDS ARE POSSIBLE IN MANY
OF THESE AREAS AGAIN TUESDAY.

NMZ016-017-026-240400-
/O.NEW.KABQ.HW.W.0004.070423T2000Z-070424T1200Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1043 AM MDT MON APR 23 2007

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
MDT TUESDAY FOR THE SOUTH CENTRAL MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM MDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS AFTERNOON WITH
GUSTS AS HIGH AS 60 MPH POSSIBLE. SUSTAINED WINDS MAY SETTLE DOWN
FOR A PERIOD THIS EVENING...BUT SOUTHWEST WINDS COULD GUST AS
HIGH AS 65 MPH AT TIMES OVERNIGHT...MAINLY OVER AND ALONG THE
NORTHEAST SLOPES OF THE SOUTH CENTRAL MOUNTAINS.

SOME OF THE ROADS AFFECTED INCLUDE HIGHWAYS 380 AND 70 THROUGH
LINCOLN COUNTY AND HIGHWAY 82 IN SOUTHWEST CHAVES COUNTY.

STRONG WINDS COULD IMPACT THE AREA AGAIN TUESDAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ005-008>012-014-015-018-019-240400-
/O.NEW.KABQ.WI.Y.0011.070423T2000Z-070424T0400Z/
NORTHEAST HIGHLANDS-WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...GALLUP/GRANTS...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...GLENWOOD...SOCORRO...FORT SUMNER...ROSWELL
1043 AM MDT MON APR 23 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON AND
CONTINUE THROUGH MID EVENING. GUSTS BETWEEN 45 AND 55 MPH WILL BE
POSSIBLE...ESPECIALLY LATE THIS AFTERNOON AND EARLY THIS EVENING.

THE AREA IMPACTED EXTENDS FROM THE SOUTHWEST MOUNTAINS ACROSS THE
MIDDLE AND LOWER RIO GRANDE VALLEY...THE SANDIA AND MANZANO
MOUNTAINS...THE NORTHEAST AND CENTRAL HIGHLANDS AND PORTIONS OF
THE SOUTHEAST PLAINS. 

SOME OF THE ROADS THAT WILL BE AFFECTED BY STRONG CROSS WINDS
INCLUDE INTERSTATE 25 IN THE LAS VEGAS AND GLORIETA PASS AREAS AND
FROM ALBUQUERQUE SOUTHWARD...INTERSTATE 40 FROM GRANTS TO SANTA
ROSA...HIGHWAY 60 FROM QUEMADO TO FORT SUMNER AND HIGHWAY 285 FROM
FROM I 25 TO VAUGHN.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

19
1 follow-up statement
000 
WWUS75 KABQ 240403
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1003 PM MDT MON APR 23 2007

...STRONG WINDS EXPECTED TONIGHT FOR THE SOUTH CENTRAL MOUNTAINS...

.INTENSE LOW PRESSURE MOVING ACROSS THE FOUR CORNERS WILL COMBINE
WITH A STRONG JET STREAM TO PRODUCE VERY WINDY CONDITIONS ACROSS
THE SOUTH CENTRAL MOUNTAINS THIS EVENING WITH GUSTS TO 65 MPH
POSSIBLE. STRONG WINDS ARE POSSIBLE AGAIN ON TUESDAY.

NMZ005-008>012-014-015-018-019-240515-
/O.CAN.KABQ.WI.Y.0011.000000T0000Z-070424T0400Z/
NORTHEAST HIGHLANDS-WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...GALLUP/GRANTS...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...GLENWOOD...SOCORRO...FORT SUMNER...ROSWELL
1003 PM MDT MON APR 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WIDE SPREAD STRONG WINDS HAVE DIMINISHED ALTHOUGH LOCALIZED
CONVECTIVE INDUCED WIND GUSTS ARE STILL POSSIBLE NEAR SHOWERS.

$$

NMZ016-017-026-241200-
/O.CON.KABQ.HW.W.0004.000000T0000Z-070424T1200Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1003 PM MDT MON APR 23 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. 

SUSTAINED WINDS MAY SETTLE DOWN FOR A PERIOD LATE THIS EVENING...BUT
SOUTHWEST WINDS COULD GUST AS HIGH AS 65 MPH AT TIMES
OVERNIGHT...MAINLY OVER AND ALONG THE NORTHEAST SLOPES OF THE
SOUTH CENTRAL MOUNTAINS.

SOME OF THE ROADS AFFECTED INCLUDE HIGHWAYS 380 AND 70 THROUGH
LINCOLN COUNTY AND HIGHWAY 82 IN SOUTHWEST CHAVES COUNTY.

STRONG WINDS COULD IMPACT THE AREA AGAIN TUESDAY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

23

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 23, 10:41 AM MDT, 2 minutes earlier.

Area forecast discussion, Apr 23, 10:41 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1041 AM MDT MON APR 23 2007

.UPDATE...
UPDATE TO RAISE A WIND ADVISORY FOR AREAS ALONG AND SOUTH OF
INTERSTATE 40 INCLUDING THE EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS. ALSO WILL ISSUE A HIGH WIND WARNING FOR THE SACS/CAPITAN
MTNS AND EAST SLOPES OF LINCOLN COUNTY. NEW MOS GUIDANCE NUMBERS
COMING IN THIS MORNING SHOW WINDY CONDITIONS WILL DEVELOP THIS
AFTERNOON AND LAST THROUGH MUCH OF THE NIGHT...ESPECIALLY OVER THE
SOUTHERN MTNS AND EAST SLOPES. 700MB WINDS IN EXCESS OF 40 KNOTS
COMBINED WITH FAVORABLE POSITION OF STRONG 80 KNOT 500MB JET WILL
DEVELOP LATE THIS AFTERNOON OVER THE HIGHLIGHTED AREAS. NUDGED
POPS UP A TAD FOR THE SAN JUANS AND CHUSKAS AS STORMS TO THE WEST
WILL LIKELY CONTINUE TO DEVELOP EAST THROUGH THE AFTERNOON. TWEAKED
SKY GRIDS AND LEFT TEMPS UNCHANGED.

&&

.PREV DISCUSSION...300 AM MDT MON APR 23 2007...
UPR LVL LOW MOVING INTO SRN NV AT THIS TIME. SYSTEM
WILL BE MOVING INTO FOUR CORNERS REGION BY LATE THIS AFTERNOON.
MODELS STILL ADVERTISING A PROGRESSIVE SYSTEM EXITING THE STATE
TUESDAY EVENING. TODAY AREA WILL SEE BREEZY TO WINDY CONDITIONS
WITH SOME CRITICAL FIRE WEATHER CONDITIONS TODAY. AS A RESULT
HAVE POSTED A RED FLAG WARNING GENERALLY ALONG AND SOUTH OF A
LINE THAT EXTENDS FROM SOCORRO TO SANTA ROSA TO CLOVIS. BY THE
SAME TOKEN CRITICAL CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY
ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS SO HAVE POSTED A
FIRE WEATHER WATCH ACROSS THAT AREA. AS FAR AS PRECIP
CHANCES...NORTHERN MOUNTAINS WILL SEE SOME SNOW SHOWERS MAINLY
ACROSS THE HIGHEST PEAKS. EXPECT 1 TO 3 INCHES ACROSS THE HIGHER
TERRAIN BUT NOT ENOUGH TO WARRANT ANY HIGHLIGHTS. ELSEWHERE
ACROSS THE NORTHERN HALF OF THE STATE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
WEDNESDAY MORNING. ZONAL FLOW DEVELOPS DURING THE 2ND HALF OF THE
WORK WEEK FOR A GENERALLY MILD AND DRY WEATHER PATTERN WITH
BREEZY TO WINDY AFTERNOONS EXPECTED. SHOULD SEE A NICE WARMUP FOR
THE WEEKEND AS A FAIRLY STRONG UPR LVL RDG BUILDS ACROSS THE
STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  38  64  36 /  20  40  30   5
GALLUP..........................  60  32  62  28 /  20  30  20   0
GRANTS..........................  64  33  62  30 /  10  30  20   0
GLENWOOD........................  68  38  71  42 /   5   5  10   0
CHAMA...........................  54  26  52  21 /  30  50  50  10
LOS ALAMOS......................  63  35  57  29 /   5  40  30  10
RED RIVER.......................  49  24  40  20 /   5  50  60  50
TAOS............................  63  35  54  28 /   5  40  40  20
SANTA FE........................  65  35  58  29 /   5  30  30  10
SANTA FE AIRPORT................  67  36  61  35 /   5  20  20  10
ESPANOLA........................  70  39  63  36 /   5  30  30  10
ALBUQUERQUE HEIGHTS.............  72  44  66  43 /   5  10  10   5
ALBUQUERQUE VALLEY..............  73  45  68  44 /   5  10  10   5
ALBUQUERQUE FOOTHILLS...........  70  43  66  40 /   5  20  20   5
ALBUQUERQUE WEST MESA...........  71  45  66  43 /   5  20  20   5
SOCORRO.........................  76  47  71  45 /   5  10  10   0
SANDIA PARK/CEDAR CREST.........  66  38  60  35 /   5  20  20   5
MORIARTY/ESTANCIA...............  69  37  61  38 /   5  10  10   5
CARRIZOZO.......................  72  44  68  42 /   0   5   5   0
RUIDOSO.........................  62  42  59  39 /   0   5   5   0
RATON...........................  69  38  54  34 /  10  30  40  20
LAS VEGAS.......................  66  37  59  33 /   0  10  20  10
ROY.............................  70  42  59  39 /   5  20  20  20
CLAYTON.........................  74  42  58  39 /   5  20  30  30
SANTA ROSA......................  77  46  68  43 /   0  10  10  10
TUCUMCARI.......................  79  48  71  45 /   5   5  10  10
FORT SUMNER.....................  79  47  71  46 /   5   5   5  10
CLOVIS..........................  80  47  72  43 /   5   5   5  10
PORTALES........................  81  46  72  44 /   5   5   5  10
ROSWELL.........................  84  49  77  47 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ106>108.

WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ005-008>012-014-015-018-019.

FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ108.

HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 6 AM MDT TUESDAY FOR
THE FOLLOWING ZONES...NMZ016-017-026.

&&

GUYER
Hazardous weather outlook, Apr 23, 5:26 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MDT MON APR 23 2007

NMZ001>021-026-241200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
526 AM MDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING
GENERALLY ALONG AND SOUTH OF A LINE THAT EXTENDS FROM SOCORRO TO
SANTA ROSA TO CLOVIS WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON FOR PORTIONS
OF THE EAST CENTRAL AND SOUTHEAST PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:52 AM MDTFire Weather WatchABQ22 hr
Apr 23, 5:52 AM MDTRed Flag WarningABQBernalillo, Sandoval, Socorro, Valencia14 hr
Apr 23, 10:43 AM MDTHigh Wind WarningABQ18 hr

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.